Format

Send to

Choose Destination
See comment in PubMed Commons below

[Rupture of the patellar ligament one month after treatment with fluoroquinolone].

[Article in French]

Author information

1
Service d'Urologie, CHRU et Université de Lille, 59037 Lille Cedex,, France.

Abstract

Musculoskeletal disorders including arthralgia and myalgia are adverse effect common to all fluoroquinolones. We report a case of spontaneous rupture of the patellar ligament in a 37-year-old man participating in leisure sports which occurred one month after a three-week course of Ciprofloxacine(R). Several cases of tendon ruptures have been reported in the literature, including the patellar tendon. Unusual features in our case were the one-month delay before tendon rupture and the absence of inaugural signs. We reviewed the pathophysiological mechanisms leading to fluoroquinolone-related tendon rupture as well as the risk factors and discussed proper management. Care must be taken when prescribing fluoroquinolones for patients at risk. Close follow-up is most important.

PMID:
10970974
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Masson (France)
    Loading ...
    Support Center